CaltechAUTHORS
  A Caltech Library Service

Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell's equations

Ciattoni, Alessandro and Crosignani, Bruno and Di Porto, Paolo and Yariv, Amnon (2005) Perfect optical solitons: spatial Kerr solitons as exact solutions of Maxwell's equations. Journal of the Optical Society of America B, 22 (7). pp. 1384-1394. ISSN 0740-3224. https://resolver.caltech.edu/CaltechAUTHORS:CIAjosab05

[img]
Preview
PDF
See Usage Policy.

335Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:CIAjosab05

Abstract

We prove that spatial Kerr solitons, usually obtained in the frame of a nonlinear Schrodinger equation valid in the paraxial approximation, can be found in a generalized form as exact solutions of Maxwell's equations. In particular, they are shown to exist, both in the bright and dark version, as TM, linearly polarized, exactly integrable one-dimensional solitons and to reduce to the standard paraxial form in the limit of small intensities. In the two-dimensional case, they are shown to exist as azimuthally polarized, circularly symmetric dark solitons. Both one- and two-dimensional dark solitons exhibit a characteristic signature in that their asymptotic intensity cannot exceed a threshold value in correspondence of which their width reaches a minimum sub-wavelength value.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://www.opticsinfobase.org/abstract.cfm?URI=josab-22-7-1384["eprint_fieldopt_related_url_type_Other" not defined]UNSPECIFIED
Additional Information:© 2005 Optical Society of America. Received October 25, 2004; revised manuscript received January 10, 2005; accepted April 18, 2005. This research has been funded by the Istituto Nazionale di Fisica della Materia through the “Solitons embedded in holograms,” the Italian Basic Research Fund “Space-time nonlinear effects” projects, and the Air Force Office of Scientific Research (H. Schlossberg).
Subject Keywords:Kerr effect; Maxwell's equations
Issue or Number:7
Record Number:CaltechAUTHORS:CIAjosab05
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:CIAjosab05
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4994
Collection:CaltechAUTHORS
Deposited By: Lindsay Cleary
Deposited On:18 Sep 2006
Last Modified:02 Oct 2019 23:18

Repository Staff Only: item control page